Alert archive / Alabama / Flash Flood Warnings in 2022
Flash Flood Warning 31, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 28, 2022, 9:42 PM CDT for Macon County, Montgomery County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2022, 9:42 PM CDT (02:42 UTC)
- Expired
- Jun 29, 2022, 12:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Macon County, AL, Montgomery County, AL
The radar
The Maxwell AFB radar (KMXX), 42 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1417 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
777
WGUS54 KBMX 290242
FFWBMX
ALC087-101-290545-
/O.NEW.KBMX.FF.W.0031.220629T0242Z-220629T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
942 PM CDT Tue Jun 28 2022
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Northern Montgomery County in south central Alabama...
Southwestern Macon County in southeastern Alabama...
* Until 1245 AM CDT.
* At 942 PM CDT, Doppler radar and automated rain gauges indicated
slow-moving thunderstorms producing heavy rain across the warned
area. Between 2.5 and 3.5 inches of rain have fallen, especially
east of downtown Montgomery. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Montgomery, Pike Road, Shorter, Auburn University In Montgomery,
Eastdale Mall, Mount Meigs, Pinedale, Lagoon Park, Gunter Air
Force Base, Alabama State University, Waugh, Alabama State
Capitol, Montgomery Riverwalk Stadium, Snowdoun, Hyundai Motors Of
Alabama, Tysonville, Maxwell Air Force Base, Hope Hull, Woodcrest
and Dannelly Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3227 8647 3235 8646 3238 8639 3243 8613
3242 8613 3241 8605 3242 8604 3243 8599
3242 8591 3240 8588 3236 8586 3231 8589
3223 8613 3224 8628 3223 8641 3225 8641
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
89^GSatterwhite1 follow-up statement
071
WGUS74 KBMX 290356
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
1056 PM CDT Tue Jun 28 2022
ALC087-101-290545-
/O.CON.KBMX.FF.W.0031.000000T0000Z-220629T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Macon AL-Montgomery AL-
1056 PM CDT Tue Jun 28 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT WEDNESDAY
FOR NORTHEASTERN MONTGOMERY AND SOUTHWESTERN MACON COUNTIES...
At 1056 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 2
and 5 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Montgomery, Pike Road, Shorter, Mount Meigs, Waugh, Tysonville,
Pinedale, Victoryland, Alabama State University, Hyundai Motors Of
Alabama, Brassell, Cecil, Barachias and Cross Keys.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3228 8634 3237 8632 3236 8617 3241 8605
3242 8604 3243 8599 3242 8591 3240 8588
3236 8586 3231 8589 3229 8596 3228 8607
3225 8611 3227 8631
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
32/DavisWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 7:34 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 28, 7:34 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 734 PM CDT Tue Jun 28 2022 .UPDATE... For 00Z Aviation. && .SHORT TERM... /Updated at 114 PM CDT Tue Jun 28 2022/ Through Wednesday. Convection has been a bit slower to develop today compared to yesterday. This is largely due to the mid to high level clouds over much of Central AL which has caused temperatures to warm slower. Nonetheless, we remain on the easterly side of a tropical low/inverted trough which is situated over the northwestern Gulf of Mexico with a stalled frontal boundary generally parallel to I-20. Deep moisture is present across much of the forecast area to the south of the diffuse front, and scattered to numerous showers and thunderstorms are still expected to develop this afternoon, much like yesterday. Storm motion will be slow and localized flooding may occur under heavier, persistent downpours. Temperatures are expected to reach the upper 80s north to mid 90s south before the areal coverage of rainfall expands and cools the air. As showers diminish tonight, a few areas of patchy fog may develop after midnight with lows ranging from the upper 60s to lower 70s. The airmass will change very little tomorrow, so expect additional rounds of showers and storms, especially near and south of I-20, with highs in the upper 80s to near 90F. 86 .LONG TERM... /Updated at 325 PM CDT Tue Jun 28 2022/ Long term forecast is on track today, with no changes needed. With a tropical airmass in place, opportunities exist most periods for rainfall as impulses rotate within a weak and messy upper level ridge. 14 Previous long-term discussion: /Updated at 245 AM CDT Tue Jun 28 2022/ Thursday through Monday. Broad messy mid-level ridging remains in place throughout the period, with plenty of embedded weak vorticity maxima/weaknesses present. An upper-level shear axis will also be oriented just north of the area through Friday. Deep layer moisture remains plentiful in a tropical-like air mass with PWATs near 2 inches. This will continue to promote scattered to numerous showers and storms each day, with localized heavy rainfall possible with any storm. A tropical disturbance is expected to reach the Texas Coast by Thursday. Some guidance suggests some of the remnants of this system and its associated moisture could eventually rotate back around towards the area by the end of the period. 32/Davis && .AVIATION... 00Z TAF Discussion. Scattered TSRA chances will continue for most over the next few hours before tapering off except maybe TCL. They should remain clear tonight from boundary interactions. Although high clouds may linger into the overnight, some MVFR stratus is expected to move in from the E during the late night hours and toward sunrise. As we remain in a wet pattern, diurnal convection is expected similar to today again for Wednesday. 08 && .FIRE WEATHER... A moist air mass will remain in place areawide through the rest of the week, with scattered to numerous showers and storms each afternoon. Minimum RH values remain above 50 percent each afternoon through the weekend. 20ft winds remain light, less than 10mph, and generally from the south through the end of the week. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 68 87 67 88 67 / 30 50 20 50 30 Anniston 69 86 70 86 69 / 40 60 30 50 30 Birmingham 71 87 71 88 71 / 30 60 30 50 30 Tuscaloosa 72 89 71 88 71 / 20 60 30 50 30 Calera 71 86 72 85 72 / 40 60 30 50 30 Auburn 70 86 70 85 70 / 50 70 30 50 30 Montgomery 72 90 73 90 72 / 50 70 30 60 30 Troy 70 90 70 89 71 / 50 70 30 60 30 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 28, 3:36 AM CDT, 18 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 336 AM CDT Tue Jun 28 2022 ALZ011>015-017>050-291145- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 336 AM CDT Tue Jun 28 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jun 28, 5:52 PM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Birmingham AL
552 PM CDT Tue Jun 28 2022
ALZ047-282315-
Lee AL-
552 PM CDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of southeastern Lee
County through 615 PM CDT...
At 551 PM CDT, Doppler radar was tracking a strong thunderstorm over
Smiths Station, or over Smiths. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Smiths, Smiths Station, Bleecker, Griffen Mill, Ladonia, Monterey
Heights and Bartletts Ferry Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3247 8509 3247 8526 3248 8531 3262 8524
3269 8512 3266 8509 3265 8509 3265 8511
3263 8509 3263 8508 3262 8509 3258 8507
3254 8502
TIME...MOT...LOC 2251Z 128DEG 1KT 3256 8513
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteSpecial weather statement, Jun 28, 6:14 PM CDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Birmingham AL
614 PM CDT Tue Jun 28 2022
ALZ047-282330-
Lee AL-
614 PM CDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of northeastern Lee
County through 630 PM CDT...
At 614 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beulah, or 8 miles north of Smiths, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Beulah and Bartletts Ferry Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3259 8517 3264 8521 3274 8523 3275 8514
3274 8511 3272 8512 3269 8512 3266 8509
3265 8509 3265 8511 3263 8509 3263 8508
3262 8509 3261 8508
TIME...MOT...LOC 2314Z 153DEG 7KT 3266 8513
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteSpecial weather statement, Jun 28, 6:52 PM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Birmingham AL
652 PM CDT Tue Jun 28 2022
ALZ024>026-290015-
Jefferson AL-Shelby AL-St. Clair AL-
652 PM CDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of north central
Shelby, east central Jefferson and southwestern St. Clair Counties
through 715 PM CDT...
At 652 PM CDT, Doppler radar was tracking a strong thunderstorm over
Leeds. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Trussville, Leeds, Moody, Vandiver, Barber Motorsports Park, Shops of
Grand River, Alton and Camp Winnataska.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3353 8643 3347 8649 3347 8659 3354 8666
3361 8663 3361 8652
TIME...MOT...LOC 2352Z 146DEG 0KT 3354 8654
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteSpecial weather statement, Jun 28, 7:48 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Birmingham AL
748 PM CDT Tue Jun 28 2022
ALZ045-290115-
Macon AL-
748 PM CDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of western Macon County
through 815 PM CDT...
At 748 PM CDT, Doppler radar was tracking a strong thunderstorm near
Liverpool, or 8 miles southeast of Milstead, moving northwest at 10
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tuskegee, Milstead, Shorter, Franklin, Hardaway, Liverpool,
Tysonville, Victoryland and Cross Keys.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3229 8588 3230 8590 3228 8590 3227 8591
3238 8601 3242 8602 3243 8600 3244 8600
3245 8597 3244 8596 3245 8593 3245 8588
3247 8587 3248 8585 3249 8588 3249 8580
3253 8580 3254 8577 3231 8569 3224 8587
TIME...MOT...LOC 0048Z 151DEG 9KT 3234 8582
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteLocal storm report, Jun 28, 8:56 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
856 PM CDT TUE JUN 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND DMG 1 ESE SHOPS OF GRAND RI 33.54N 86.57W
06/28/2022 JEFFERSON AL PUBLIC
PHOTO OF A LARGE TREE WITH FULL CANOPY
DOWNED, TRUNK BROKEN TOWARD THE BASE. TIME
ESTIMATED FROM RADAR.
&&
GMSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:17 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 31 min |
| Jun 28, 7:48 PM CDT | Special Weather Statement | BMX | Macon | 27 min |
| Jun 28, 9:25 PM CDT | Areal Flood Advisory | BMX | Macon, Montgomery | 2 hr |
| Jun 28, 10:16 PM CDT | Special Weather Statement | BMX | Hale | 29 min |
| Jun 29, 12:45 AM CDT | Areal Flood Advisory | BMX | Bullock, Macon, Montgomery | 3 hr |
| Jun 29, 4:58 PM CDT | Special Weather Statement | BMX | Barbour | 47 min |
| Jun 29, 5:41 PM CDT | Special Weather Statement | BMX | Fayette, Lamar | 64 min |
| Jun 29, 5:50 PM CDT | Special Weather Statement | BMX | Bullock, Macon | 55 min |
Nearby
Flash Flood Warnings in Alabama, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.